WDHA syndrome caused by pheochromocytoma: report of a case.
A case in which a pheochromocytoma secreted vasoactive intestinal peptide, causing WDHA syndrome, is reported. The patient, a 43-year-old woman, was seen because of intractable watery diarrhea, hypokalemia and weight loss. She was found to have a mass in the right adrenal area. Preoperatively, vasoactive intestinal peptide levels were elevated, and the diagnosis of WDHA syndrome was entertained. Exploratory laparotomy revealed a tumor of the right adrenal gland, measuring 15 x 15 cm, which was resected. Histologic examination revealed it to be a pheochromocytoma. Postoperatively, vasoactive intestinal peptide returned to normal. The patient had complete remission of symptoms, and has remained well since.
Published In/Presented At
Matta, M. K., Prorok, J. J., Trimpi, H. D., Sheets, J. A., Stasik, J. J., Jr, & Khubchandani, I. T. (1978). WDHA syndrome caused by pheochromocytoma: report of a case. Diseases of the colon and rectum, 21(4), 297–301. https://doi.org/10.1007/BF02586708
Medicine and Health Sciences
Department of Surgery